MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-5070S
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received and is pending evaluation.The root cause is unable to be determined at this time.A supplemental report will be submitted following the evaluation.
 
Event or Problem Description
Information was received that the rod was not lengthening.No patient harm was reported.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Additional data: h3, h6, h10 corrected data: d4 (lot number),g4, h6 (impact code & clinical code) device evaluation: visual inspection of the returned rod showed score marks on the distraction rod.The rod was unable to be distracted with the manual distractor and external remote controller (erc).Additionally, the rod was unable to be retracted with fast distractor.X-ray images of the internal components revealed a broken cylinder magnet.The reported failure was therefore confirmed as the rod was not able to be distracted or retracted.The exact root cause for the cylinder magnet fracture is unknown.Device records review: review of the device history records revealed no discrepancies related to this complaint.The rod was manufactured in accordance with the specified requirements and met all of the required quality inspections before shipment.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Additional device evaluation: measurements of the score marks confirmed the distraction rod was extended approximately 9mm from its initial position.The inspection data for the cylinder magnet (lot#171121-11) has been reviewed and confirmed the part met design specifications per the engineering drawings.Magnet fracture is a known inherent risk of the device.The exact root cause of the broken cylinder magnet is unable to be determined, however, the following possible root causes have been identified: the titanium casing was insufficient to protect magnet from loading; improper assembly of the magnet module resulting in unintended loading of the magnet; failure of the epoxy bond resulting in unintended loading of the magnet.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, suite 100
aliso viejo, CA 92656
MDR Report Key12161227
Report Number3006179046-2021-00407
Device Sequence Number4199189
Product Code PGN
UDI-Device Identifier00887517834027
UDI-Public887517834027
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K201543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-5070S
Device Lot Number7121602AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer05/19/2022
08/17/2022
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date06/17/2022
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 YR
Patient SexFemale
Patient Weight37 KG